MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545890
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: a visual examination of the returned complaint device found that the balloon did not have any visual defects and was in a good condition.The catheter of the device was carefully inspected and no damages were found.Functional evaluation was performed and the balloon was inflated without problem; however, the balloon would not hold pressure due to a pinhole in the proximal section on the body of the balloon.This failure is likely due to factors or conditions related to procedure during the use of the device, such as the manner in which the device was handled, the technique used by the physician during the procedure, and/or the interaction between the scope and device, that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was used during an endoscopic retrograde cholangiopancreatography (ercp) with dilatation procedure performed in the common bile duct (cbd) on (b)(6) 2020.According to the complainant, during the procedure, while inflating, a leak was noticed on the proximal edge of the balloon.The procedure was completed with another hurricane rx dilatation balloon.There were no patient complications reported as a result of this event.Investigation results revealed that the balloon found a pinhole; therefore, this is now an mdr reportable event.

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10009727
Report Number3005099803-2020-01677
Device Sequence Number2897696
Product Code FGE
UDI-Device Identifier08714729283805
UDI-Public08714729283805
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K001338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2021
Device Model NumberM00545890
Device Catalogue Number4589
Device Lot Number0024482393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2020
Initial Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR